Hyponatremia-induced bowel oedema
A 45-year-old male, known case of bipolar disease on lithium, he presented with picture of symptomatic hyponatremia, in the form of seizures. His serum sodium was 95 mmol/L. CT abdomen with contrast was done as part from the workup for his hyponatremia.
Loading Stack -
0 images remaining
Jejunal wall thickening with enhancement in some of the bowel loops
Patient was admitted to intensive care unit, where his isolated hyponatremia was investigated and managed accordingly. His abdomen remained lax. All inflammatory markers where within normal limits. Over a period of 72 hours, the patient had shown clinical and biochemical improvement in his isolated hyponatremia.
- 1. Mercado R, Michelis MF. Severe sodium depletion syndrome during lithium carbonate therapy. Arch. Intern. Med. 1978;137 (12): 1731-3. Pubmed citation
- 2. Liamis G, Milionis H, Elisaf M. A review of drug-induced hyponatremia. Am. J. Kidney Dis. 2008;52 (1): 144-53. doi:10.1053/j.ajkd.2008.03.004 - Pubmed citation